Alert archive / North Dakota / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jun 7, 2007, 6:49 AM MDT for 4 counties in North Dakota. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2007, 6:49 AM MDT (12:49 UTC)
- Expired
- Jun 7, 2007, 11:45 AM MDT
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
Counties Adams County, ND, Grant County, ND, Hettinger County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 106 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 0.8 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KBIS 071251
FFWBIS
NDC001-015-037-041-059-065-085-071745-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
649 AM MDT THU JUN 7 2007
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
THIS INCLUDES THE CITY OF BISMARCK...
GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA...
HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 1145 AM MDT(1245 PM CDT)
* AT 642 AM MDT...MODERATE TO HEAVY RAIN WAS FALLING OVER THE WARNED
AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BISMARCK
AND MANDAN.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
LAT...LON 4597 10292 4596 10078 4681 10058 4717 10052
4716 10164 4661 10197 4660 10289
$$
RSL1 follow-up statement
000
WGUS73 KBIS 071625
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1125 AM CDT THU JUN 7 2007
NDC001-015-037-041-059-065-085-071745-
GRANT ND-HETTINGER ND-ADAMS ND-BURLEIGH ND-OLIVER ND-MORTON ND-
SIOUX ND-
1025 AM MDT THU JUN 7 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM MDT
(1245 PM CDT) FOR SIOUX...MORTON...OLIVER...WESTERN BURLEIGH...
ADAMS...HETTINGER AND GRANT COUNTIES...
AT 1025 AM MDT OR 1125 AM CDT...MODERATE TO HEAVY RAINFALL
CONTINUED TO FALL OVER SOUTH CENTRAL AND PORTIONS OF SOUTHWEST
NORTH DAKOTA. A WIDE AREA OF 1 TO 2 INCHES OF RAIN HAS FALLEN OVER
THE AREA SINCE LAST NIGHT. SOME LOCATIONS HAVE RECEIVED AS MUCH AS
FOUR INCHES OF RAIN. SOME AREAS THAT HAVE RECEIVED THE MOST RAINFALL
ARE SOUTHERN HETTINGER...NORTHEASTERN ADAMS...SOUTHERN GRANT...AND
SOUTHERN MORTON COUNTIES. UP TO AN ADDITIONAL INCH OF RAIN COULD
OCCUR TODAY.
EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS.
FIND ALTERNATE ROUTES. DO NOT UNDERESTIMATE THE FORCE OF FLOOD
WATERS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AND EMERGENCY
MANAGEMENT OFFICIALS RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN BISMARCK.
LAT...LON 4597 10292 4596 10078 4681 10058 4717 10052
4716 10164 4661 10197 4660 10289
$$
CJS/CMPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:15 AM MDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 7, 2:15 AM MDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT THU JUN 7 2007 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... WILL LEAN TOWARD THE NAM FOR TODAY AND TONIGHT...AS IT HAS DONE BEST WITH THE SURFACE LOW PLACEMENT AT 06Z THIS MORNING. GFS WAS TOO FAR WEST BY ABOUT 100 MILES. CURRENT RADAR INDICATES A BAND OF PRECIPITATION ABOUT 70 MILES WIDE ARCING FROM DEVILS LAKE TO HETTINGER AT 3 AM CDT. APPEARS THAT THE HEAVIEST PRECIP THROUGH THE MORNING HOURS WILL BE APPROXIMATELY ALONG THAT PATH AS THE PRECIP BAND SHOULD BEGIN TO TRANSITION AS THE SURFACE LOW MOVES NORTHEAST. WILL DROP THE FLOOD WATCH FROM ALL BUT MERCER...MCLEAN...SHERIDAN... WELLS...PIERCE...AND ROLETTE COUNTIES. FLOOD AND FLASH FLOOD WARNINGS COVER MOST OF THE REST OF THE COUNTIES TO THE SOUTH AND SOUTHWEST. WILL ALSO ISSUE A WIND ADVISORY FOR THE ENTIRE FORECAST AREA TODAY. THE HEAVIEST RAIN SHOULD BE THROUGH THE MORNING HOURS...SO ENDING THE WATCH AT 18Z STILL LOOKS GOOD. THE WINDS ARE ALREADY 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH ACROSS THE WEST AND NORTH CENTRAL THIS MORNING. BOTH THE NAM AND GFS INDICATE LOW LEVEL WINDS IN EXCESS OF 40 MPH TODAY. EVEN WITH THE MORNING INVERSION STRONG WINDS ARE LIKELY...AND WITH AN ADIABATIC SOUNDING THIS AFTERNOON...WINDS SHOULD LINK TO THOSE ALOFT. CONSEQUENTLY...SHOULD SEE WINDS GUSTING TO 45 MPH IN THE AFTERNOON...POSSIBLY HIGHER. FRIDAY LOOKS DRY AS A BROAD LOW AMPLITUDE RIDGE DEVELOPS...PUT THE REST OF THE PERIOD WILL KEEP A SLIGHT CHANCE OF TSTMS IN THE FORECAST DUE TO WEAK IMPULSES MOVING THROUGH ALOFT AND ABUNDANCE OF MOISTURE FROM RECENT RAINS. TEMPS TODAY WILL BE BELOW NORMAL DUE TO CLOUDS AND STRONG COLD ADVECTION...BUT SHOULD WARM TO AROUND NORMAL BY SUNDAY. .LONG TERM...SUNDAY THROUGH THURSDAY NIGHT... SOUTHWEST FLOW ALOFT...THANKS TO THE APPROACH ON ANOTHER IN AN ENDLESS SERIES OF PROGRESSIVE LONG WAVE TROUGHS...WILL ONCE AGAIN BRING SEVERAL CONVECTIVE EPISODES DURING THE LONG RANGE PERIOD. MONDAY EVENING LOOKS PARTICULARLY STRONG WITH PROGGED GFS40 MUCAPES NEAR 8000 J/KG IN CENTRAL NORTH DAKOTA && .AVIATION... AN UPPER LOW OVER CENTRAL NORTH DAKOTA WILL INSURE RAIN...THUNDER...AND IFR CEILINGS WITH GUSTY NORTHEAST SURFACE WINDS TO 35 KT THROUGH THE MORNING HOURS. LOOK FOR IMPROVING CONDITIONS THIS AFTERNOON AND EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON FOR NDZ005- 012-013-019-021>023. WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025- 031>037-040>048-050-051. && TSW/RL
Hazardous weather outlook, Jun 7, 3:47 AM MDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 447 AM CDT THU JUN 7 2007 NDZ001>004-009>011-017-018-020-025-031>037-040>048-050-051-081000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE- DUNN-OLIVER-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- 447 AM CDT THU JUN 7 2007 /347 AM MDT THU JUN 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT TODAY. STRONG NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. IN ADDITION...THERE WILL BE RAIN AND ISOLATED THUNDERSTORMS THIS MORNING. THE RAIN COULD BE HEAVY AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ005-012-013-019-021>023-081000- ROLETTE-MCHENRY-PIERCE-MERCER-MCLEAN-SHERIDAN-WELLS- 447 AM CDT THU JUN 7 2007 /347 AM MDT THU JUN 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. A WIND ADVISORY IS IN EFFECT TODAY. STRONG NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. IN ADDITION...THERE WILL BE RAIN AND ISOLATED THUNDERSTORMS THIS MORNING. THE RAIN COULD BE HEAVY AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 7, 5:45 AM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
645 AM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 AM FLASH FLOOD 3 W BOWMAN 46.18N 103.46W
06/07/2007 BOWMAN ND PUBLIC
SIGNIFICANT FLOODING IN BOWMAN COUNTY. SPRING CREEK IS
OVER ITS BANK. 5.6 INCHES OF RAIN SINCE 5 PM MDT 6/6.
&&
SWALKERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:06 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 54 min |
| Jun 6, 7:00 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 45 min |
| Jun 6, 8:32 PM MDT | Severe Thunderstorm Warning | BIS | Emmons | 58 min |
| Jun 6, 8:34 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 56 min |
| Jun 6, 9:28 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 51 min |
| Jun 6, 9:33 PM MDT | Severe Thunderstorm Warning | BIS | Kidder, Logan | 42 min |
| Jun 6, 9:47 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 43 min |
| Jun 6, 11:37 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 38 min |
| Jun 7, 3:41 AM MDT | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 16 hr |
| Jun 7, 3:47 AM MDT | Flash Flood Warning | BIS | Burleigh, Morton, Oliver, Sioux | 4 hr |
| Jun 7, 3:47 AM MDT | Flash Flood Warning | BIS | Adams, Grant, Hettinger | 4 hr |
| Jun 7, 6:49 AM MDT | Flash Flood Warning | BIS | Bottineau, Burke, Burleigh, Dunn, Emmons, Hettinger and 12 more | 65 days |
Nearby
Flash Flood Warnings in North Dakota, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.